More threads by solitary man

I have just prescribed Celexa, and I've actually bit the proverbial bullet and started taking them.

The first night was torture, due to the nausea, but it has gotten better.

I know some medication takes several weeks to kick in, but I must admit that I do feel different, if not better than I have in a long while.

I've done research on the possible side effects, maybe too much, which has caused me great concern in the past, but will now try to see if I can get rid of this monkey that I've carried on my back for far too long.
 

Retired

Member
Celexa (citalopram) is in the class of anti depressants known as selective serotonin reuptake inhibitors (SSRI)

The reported incidence of nausea according to the U.S. monograph is 25%, meaning that one out of four people who take this medication will experience nausea.

Nausea is not an unusual side effect for this type of medication and is shared by all compounds in this class of drugs.

In most cases the nausea goes away after a week or two as your body becomes acclimated to the change in brain chemistry, and as the blood levels attain steady state.

Steady-state plasma citalopram concentrations are attained after about 1 week and are linearly related to dose [Baumann and Larsen 1995].

This is the point where the amount of drug consumed equals the amount of drug excreted. Your doctor will usually wait until the drug has reached steady state before modifying the dosage.

However if you find the nausea really impossible to tolerate, contact your doctor and explain the nausea is too difficult to tolerate.

There are usually ways your doctor can help you by sometimes adding another medication to alleviate the nausea, or perhaps change the loading dose you are starting with.

Some people report that taking the medication at bedtime sometimes helps to alleviate the nausea.

Did your doctor discuss the potential for drug interactions with Celexa (citalopram)?

Again, according to the product monograph, this medication has the potential for drug interaction with other medications, so your doctor should be aware of all prescribed and over the counter meds you use including any herbal or alternative therapies.

You can check for potential drug interactions by using one of the online interaction checkers listed HERE
 

David Baxter PhD

Late Founder
To add to what Steve has said, Celexa is usually pretty well tolerated. If you find that the sidce-effects do not go away within a week to 10 days, ask your doctor about Cipralex, which is chemically similar to Celexa but even less likely to result in adverse side-effec ts.
 
i didn't seem to have too much trouble with the celexa when i first started on it in terms of side-effects. a bit of dry mouth for a week or so, and that was it. it's been good to me otherwise.
 
Well it's been almost 3 months to the date I started and Celexa, and all I can say is....WOW!:dance3:

Yes, there were times that were rough, but that was more to do with certain people and situations, but I was more emotionally prepared and most definitely mentally stronger to handle them without falling apart.

Even this past Christmas holidays were good, it was the first time in a very long time, that I didn't feel utterly depressed and wasn't a miserable fart around my family and friends.

I got what I wanted for Christmas....a sense of peace within myself and most importantly....CLARITY!

Happy New Year Folks!!!
 
that is absolutely wonderful! i am so glad the black cloud has lifted for you! :yahoo:
 

lallieth

Member
That's great to hear,congrats on your progress :)
 

ladylore

Account Closed
Well it's been almost 3 months to the date I started and Celexa, and all I can say is....WOW!:dance3:

Yes, there were times that were rough, but that was more to do with certain people and situations, but I was more emotionally prepared and most definitely mentally stronger to handle them without falling apart.

Even this past Christmas holidays were good, it was the first time in a very long time, that I didn't feel utterly depressed and wasn't a miserable fart around my family and friends.

I got what I wanted for Christmas....a sense of peace within myself and most importantly....CLARITY!

Happy New Year Folks!!!

I love it when this kind of thing happens - Congrats Solitary Man, you truely do deserve to have that clarity and peace. :)
 

Similar threads

kjoy, ....and most people won't have problems as long as they do not have conditions that contained in the revised cautions. Important to note is that advisory regarding potential drug/drug interaction: While cimetidine is the classic example of a CYP2C19 inhibitor, a liver enzyme responsible for metabolizing certain compaounds, there are dozens of medications that fall into the same category. Anyone taking citalopram would be advised to check with their pharmacist an/or doctor to...
Replies
2
Views
2K
You know, funny you mention the ambien...I have a prescription for that too but afraid to take it so guess what...it does me no good. I have it prescribed enough for me to be completely dependent and take them every night...so tell me why they can't give me a little ativan (fast/short acting right?) for the agoraphobia??? Why risk mania with an anti depressant and why have me take some drug every day instead of as needed? I'm on lithium, we know its not healthy but I need...
Replies
11
Views
4K
Re: FDA: Celexa Warning This advisory comes from the FDA in the U.S. and it is not clear if Health Canada will issue a similar advisory. We will endeavor to report any further developments. The manufacturer states the following in the Canadian prescribing information to physicians: The advisory refers to dosages in excess of the usual recommended dose; if you happen to be taking more than 40 mg per day, do not stop the medication, but rather contact your doctor about changing your dose...
Replies
1
Views
3K
Thanks so much, both of you. Unfortunately, he's studying in the UK this term (from Canada), but I'll try to persuade him to connect with a doctor there. In reading through this forum, seems like lots of people take Wellbutrin with Cipralex to deal with the motivation problem. I'm sure, as well, that he's continuing to be a social drinker to avoid people knowing he's taking an AD, which I'm sure doesn't help matters...
Replies
40
Views
21K
the major headache is gone, but the weird feeling behind my eyes is still there. i think sleep really helped deal with the headache (slept like a log last night!). i think i'm going to wait to see how long this lasts before i take the next step, and the next step will be a lot smaller than the first.
Replies
8
Views
16K
Top